I have had moderate to severe pain in my left thigh for about 5 years with varying degrees of pain in my left forearm and left buttock. In the last several months I have been also been experiencing some symptoms almost every day – beginning in the early afternoon my skin gets pink and is warm, then within the hour, I have body aches, slight fatigue, and joint pain mostly in my hands but sometimes in my shoulders. I also have stiff joints nearly every morning and after I have been sitting for a while. I also have some memory issues and incontinence that I have just assumed are part of growing older, I am 43.
I am taking Neurontin (600 mg x3/d) and Vicodin (prn up to about 1000 mg/day) for the left thigh pain.
I have had MRIs which indicate fluid in my left thigh of undetermined cause, slight degenerative disk disease in L4-L5, and arthritis in my left hip. I had an EMG that was abnormal in that there were no responses in my legs, whatever that means.
I am frustrated that a local neurologist and an orthopedist have not been able to help me and am developing quite a low quality of life. I am working full time but it difficult to get through the day.
(1) First thing is to get off the vicodin
(2) second thing is to re-read #1
You need to purchase a TENS device, go to a physical rehab specialist, and try accupuncture. This should have been suggested long ago, especially the TENS. There are specific exercises that will relieve this pain. You already have nerve damage, however.
You have evidence of degenerative disc disease, and the arm pain is likely due to spinal stenosis and/or disc degeneration C1-C4. The thigh pain is consistent with sciatica.
You certainly should not be incontinent at 43.
Neurontin often affects memory.
The arm pain will probably be relieved by several minutes a day with an axial-traction device (about $35)
Instead of neurontin, you might want to research the use of medical grade DSMO, diluted or creme, a very powerful anti-inflammatory. It is not an approved product and I would urge you to research carefully the side effects.
Thanks for the response Caregiver. I agree with the vicodin suggestion and it soundslike an excuse but it seems impossible for me to not take painkillers until I have an alternative or reduction in symptoms.
I have had rounds of PT with the most recent being last Fall with limited success and I also have a TENS unit that works for a short while and then it just becomes annoying.
I just started a compound cream that has Neurontin, Clonodine, and whatever is in lidoderm patches and that seems to help some.
I have never heard the term Nightshades before and had to google it. It will be difficult to eliminate tomatos from my diet but at this point, I would do anything to be normal again. Thanks again for the advice.
I sometimes wake up with pain, stiffness and ache in my left buttock cheek. This makes walking very difficult. However as the day goes on it normally clears up. It often happens the day after I have done lots of walking especially in heels or carried heavy bags. What could this be ?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.